WEnt to MD c/o hypothyroid symptoms ie, fatigue, insominia, sleepiness, brain fog, achey. lab results TSH 34.0, Free t3 & Free T4 are normal. I had been on 150mcg of Synthroid he raised it to 200mcg. He's going to check the TSH in 4 weeks. Question if Synthoid is artificial T4, why increase Synthroid if T4 normal, and what is checking TSH in 4 weeks going to show, how does Synthroid effcet the TSH? Also if T3 & T4 normal why the symptoms??
TSH is a produced in the pituitary gland. It controls your thyroid's speed. Your TSH is high. That means that your pituitary is signaling your thyroid to work harder to have those normal T3 & T4 levels. If they increase your dosage the pituitary will be happy and will stop the high release of TSH (thyroid simulating hormone) and drop to a normal level. That will signal your thyroid to slow down and this will adjust your thyroid levels back to normal levels. In other words, the only reason your T3 & T4 are normal is that your thyroid is working really hard. With more synthroid to help the poor thing out the pituitary can stop cracking the whip by slowing down that TSH production. This causes the thyroid hormone levels to readjust. Hope this is clear enough of an explanation to help.
I am 17 weeks pregnant. At 14 weeks, I had a TSH, resulting in 6.2. I was sent for another TSH, T3 and T4 almost 2 weeks later with no treatment, and the results were normal. Is this in fact normal? I seem to present all the symptoms of hypothyroidism, but wonder if these symptoms are simply those of pregnancy. Should I get a second opinion? Should I be tested again soon to ensure the levels do in fact remain normal? Was any "harm" done by possibly having a high TSH during the first trimester, untreated?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.